Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 12, 2001, 8:54 PM CDT for Grayson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 8:54 PM CDT (01:54 UTC)
- Expired
- Oct 12, 2001, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
904 WFUS54 KFWD 130154 TORFTW TXC181-130245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 854 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 PM CDT * AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER GUNTER...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HOWE AROUND 915 PM CDT SHERMAN...TOM BEAN AROUND 930 PM CDT TAKE COVER IN A BASEMENT OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. LAT...LON 3343 9690 3341 9661 3352 9642 3373 9666
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 12, 5:15 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 12, 5:15 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT FRI OCT 12 2001 AVIATION DISCUSSION... THE DEVELOPING LINE OF THUNDERSTORMS THAT EXTENDED FROM WICHITA FALLS TO BROWNWOOD LINE AT 515 PM...WILL SWEEP EAST THIS EVENING AFFECTING THE METROPLEX AIRPORTS BETWEEN 1 AND 5Z...AND THE WACO AREA BETWEEN 3 AND 7Z. THE WINDS HAVE BEEN BACKING THIS AFTERNOON... AND SHOULD REMAIN SOUTHEAST UNTIL THE THUNDERSTORMS APPROACH. THE WIND WILL SHIFT TO THE NORTHWEST BEHIND THE THUNDERSTORMS. EXPECT TO SEE CLOUDS/PRECIPITATION BEHIND THE FRONT SO EVEN THROUGH THERE MAY BE SOME VFR CEILINGS IMMEDIATELY BEHIND THE STORMS...MVFR CONDITIONS WILL RETURN. 58 POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING STILL LOOKS PRETTY GOOD AS COLD FRONT AND DRY LINE HAVE BEGUN ADVANCING TOWARD N TEXAS. AS MENTIONED IN PREVIOUS DISCUSSION...CONVECTIVE AND DYNAMIC PARAMETERS PRETTY FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS OUR CWA THIS AFTERNOON/EVENING. ONLY REAL QUESTION REMAINS HOW FAR NORTH WILL THE MOISTURE RETURN FOR SEVERE STORMS ALL THE WAY TO THE RED RIVER. DEW POINTS HAVE RETURNED TO THE LOWER 60S IN THE METROPLEX AND THESE WILL ONLY CONTINUE TO RISE ON SOUTHERLY FLOW AROUND 15KTS. LATEST AWIPS MSAS SHOWS GOOD MOISTURE FLUX CONVERGENCE (20 G/KG) AND STRONGEST LI (-6) FROM NEAR KABI TO KSJT. EXPECT THIS TO BE THE AREA OF CONVECTIVE INITIATION WITHIN THE NEXT COUPLE OF HOURS. STORMS WILL FORM AS SUPERCELLS GIVEN THE STRONG AMOUNT OF SHEAR AND TURNING THE LOWEST LEVELS...BUT THEN WE EXPECT STORMS TO BECOME MORE LINEAR LATER THIS EVENING AS THE FRONT SWEEPS THROUGH. WILL GO WITH CATEGORICAL POPS ALL AREAS TONIGHT. SOME AREAS WILL ALSO SEE LOCALLY HEAVY RAIN. STRONGLY DIGGING LOW WILL SLOW THE END OF THE PRECIP...AT LEAST THE WRAP AROUND SHOWERS EXPECTED BEHIND THE FRONT. SO WILL GO WITH CHANCE POPS AGAIN TOMORROW...BEFORE PRECIP LEAVES TOMORROW NIGHT. MUCH COOLER TEMPS SATURDAY NIGHT AND SUNDAY AS STRONG HIGH BUILDS INTO N TEXAS. IN THE EXTENDED...COOL HIGH PRESSURE LINGERS...KEEPING N TEXAS DRY THROUGH THE WEEK. FCSTID = 80 DFW 57 61 48 72 / 100 50 0 0 ACT 59 64 50 74 / 100 50 0 0 .FWD...NONE.
In the hours before
Local storm report, Oct 12, 5:30 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 SE POSSUM KINGDOM LAKE TX 2.75 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 5:38 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM SIDNEY TX 1 INCH HAIL
10/12/01 COMANCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 12, 6:57 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 5 NW GRAFORD TX .88 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 7:07 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PRIDDY TX .75 INCH HAIL
10/12/01 MILLS REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 43 min |
| Oct 12, 7:22 PM CDT | Tornado Warning | FWD | Wise | 38 min |
| Oct 12, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 55 min |
| Oct 12, 7:56 PM CDT | Tornado Warning | FWD | Wise | 34 min |
| Oct 12, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Oct 12, 8:12 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Oct 12, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Oct 12, 8:22 PM CDT | Tornado Warning | FWD | Collin | 38 min |
| Oct 12, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 53 min |
| Oct 12, 8:50 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 25 min |
| Oct 12, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Oct 12, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 61 min |
| Oct 12, 9:16 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 29 min |
| Oct 12, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 64 min |
| Oct 12, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| Oct 12, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 56 min |
| Oct 12, 9:40 PM CDT | Tornado Warning | FWD | Hill, McLennan | 50 min |
| Oct 12, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Oct 12, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 42 min |
| Oct 12, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 60 min |
| Oct 12, 10:30 PM CDT | Tornado Warning | FWD | Hill, Navarro | 45 min |
| Oct 12, 10:32 PM CDT | Tornado Warning | FWD | McLennan | 43 min |
| Oct 12, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 47 min |
| Oct 12, 11:31 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 59 min |
| Oct 12, 11:33 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Oct 12, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 42 min |
| Oct 13, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 62 min |
| Oct 13, 12:34 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 56 min |
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.